MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number R501-15
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow up with customer clarified that the proximal connector and the cannula body disconnected, the leak was conspicuous for a moment after disconnection until assistant notice it and occluded the cannula ending.The previous 2 events occurred on different patients in different occasions.The bleeding period was very short in all three cases; no significant complications happened, and no additional measures were required.Three (3) patients are doing without event-related complications.The three involved devices are available and have been requested for investigation and not yet received.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report of blood leakage at the proximal connection of the antegrade aortic root cardioplegia cannulae during a surgery.Livanova has been informed that this event has happened two (2) additional times with the same lot.Livanova has been informed for the first time of the previous two events.Follow up with customer clarified that the proximal connector and the cannula body disconnected.There is no report of any patient injury for all events.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Based on investigation, the disconnection was ascribable to an assembly issue.The manufacturing personnel will be involved in a dedicated training meeting awaring of customer complaint.The risk is in the acceptable region.No other corrective action is deemed necessary.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The complained cannulae were returned to livanova for investigation.Visual inspection of returned cannulae confirmed the bonding failure between butterfly and cannula tubing.Parts got easily detached after gentle handling/manipulation.Traces of solvent (cyclohexanone) were visible on both of involved components.32 unused devices of batch concerned were returned by customer for evaluation.A pull-test has been manually performed on all devices, (b)(4)% were found to be assembled properly and (b)(4)% units were found to be faulty, exhibiting the same problem of complained units.Based on observed findings, the root cause of reported event was assigned to inadequate distribution of solvent by operator in manufacturing line when gluing these components together.Therefore, an awareness form to retrain production personnel about occurred misassembly event will be issued.
 
Additional Manufacturer Narrative
Sorin group italia has received a report that the proximal connector and the cannula body disconnected during a procedure.To prevent re-occurrence, the livanova cannulae manufacturing department has identified as improvement action the introduction of an additional assembly visual check to be carried out after the gluing step (application of solvent) and before the final drying phase.The visual check will be performed by an operator different from the one who executed the assembly operation.The relevant manufacturing procedure will be updated accordingly.This process change will be effective q1 2023.
 
Event or Problem Description
See initial report.

Brand Name
STOCKERT-SHILEY AORTIC ROOT CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key14021336
Report Number9680841-2022-00020
Device Sequence Number5947705
Product Code DWF
UDI-Device Identifier08033178004039
UDI-Public(01)08033178004039(17)240918(10)2109200051(11)210920(240)R501-15
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberR501-15
Device Catalogue NumberR501-15
Device Lot Number2109200051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer06/21/2022
07/25/2022
12/01/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date07/14/2022
08/23/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown